Texas, 2018Heat in Texas, June 4, 2018
June 4, 2018 · NWS HGX · 1 event in 1 county or zone
A 9-month-old girl died after being left unattended inside a truck for an extensive period of time.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A 9-month-old girl died after being left unattended inside a truck for an extensive period of time.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 4, 5:34 PM CST, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 4, 5:34 PM CST, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
634 PM CDT Mon Jun 4 2018
.AVIATION...
Fcst soundings continue to show weak capping and a relatively dry
profile. Have pulled the VCTS from all TAF sites for this evening.
VFR conditions are expected through 06z. A mix of IFR/MVFR
ceilings should begin to develop after 08z with MVFR conditions
the predominant category. Drier air off the surface will begin to
mix down on Tuesday morning and VFR conditions should develop
after 15z. Model QPF is benign on Tuesday but fcst soundings show
little to no capping on Tuesday afternoon with PW values between
1.70-1.90 inches by 21z. Although confidence is low, feel a VCTS
is warranted. 43
&&
.PREV DISCUSSION... /ISSUED 352 PM CDT Mon Jun 4 2018/
DISCUSSION...
Not a whole lot of action going on as of 3 PM thanks to a cap in
place, but we will have a shot at at least some scattered showers
and thunderstorms later this afternoon and evening. Best chances
for now look to be across the northeast portions of the area as
this is where the stalled frontal boundary has settled in for now.
With a little bit of an inverted V in the soundings and PWs near
2 inches, gusty winds and locally heavy rainfall will be possible
with any storms that are able to develop. High temperatures were
adjusted down a touch for the Brazos Valley as they kept higher
cloud cover than was expected for much of the day.
A shortwave trough rotates across the ArkLaTex late tonight into
tomorrow morning, which could bring another round of showers and
thunderstorms to the area. Most of this should be focused just to
the northeast, but especially the NE and E portions of the area
could get a round of showers and thunderstorms early tomorrow
morning and into the daytime tomorrow. Lack of heating when the
worst rolls through should generally limit the severe potential.
After the shortwave exits, upper ridging builds back in over
West Texas with SE Texas on the eastern periphery. Depending on
the strength and placement of the ridge each day, we do keep
enough moisture that a few showers and storms could develop along
the seabreeze during the afternoons. Probably will have a little
variance day to day based on the finer details, but overall the
pattern will pretty much be the same through the rest of the
forecast period. Afternoon temperatures will warm into the 90s
basically every afternoon, so summer heat safety messaging will
need to continue.
11
MARINE...
A typical summer time pattern is expected over the northwest Gulf
for the next several days. South to southwest winds are expected
through the middle of the week at around 10 to 15 knots. Winds turn
more to the southeast for the end of the week with speeds of 10 to
15 knots. Seas will remain around 2 to 3 feet in offshore areas with
bays slightly choppy.
39
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 74 95 75 96 75 / 20 20 10 10 10
Houston (IAH) 75 94 76 95 76 / 10 20 10 20 10
Galveston (GLS) 81 90 81 90 81 / 10 10 10 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Discussion...14
Aviation/Marine...43
Hazardous weather outlook, Jun 4, 3:00 AM CST, 16 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Houston/Galveston TX
400 AM CDT Mon Jun 4 2018
GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-300-313-335>338-436>438-051200-
Austin-Brazoria Islands-Brazos-Burleson-Chambers-Coastal Brazoria-
Coastal Galveston-Coastal Harris-Coastal Jackson-
Coastal Matagorda-
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Colorado-Fort Bend-Galveston Bay-
Galveston Island and Bolivar Peninsula-Grimes-Houston-
Inland Brazoria-Inland Galveston-Inland Harris-Inland Jackson-
Inland Matagorda-Madison-Matagorda Bay-Matagorda Islands-
Montgomery-Northern Liberty-Polk-San Jacinto-Southern Liberty-
Trinity-Walker-Waller-Washington-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
Wharton-
400 AM CDT Mon Jun 4 2018
This hazardous weather outlook is for portions of Southeast Texas.
.DAY ONE...Today and Tonight
Shower and thunderstorm development will be possible, mainly this afternoon
through tonight. Some of this activity might have the potential to
become strong or severe. Gusty winds and locally heavy rainfall appear
to be the main severe weather threat.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Shower and thunderstorm development will be possible Tuesday morning.
Some of this activity might have the potential to become strong or
severe. Gusty winds and locally heavy rainfall appear to be the main
severe weather threat.
.SPOTTER INFORMATION STATEMENT...
Spotter activation might be needed this afternoon through tomorrow morning.
In the hours before
Local storm report, Jun 4, 4:48 PM CST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
548 PM CDT MON JUN 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HEAT MCNAIR 29.81N 95.02W
06/04/2018 M89.0 F HARRIS TX LAW ENFORCEMENT
*** 1 FATAL *** HARRIS COUNTY SHERIFF'S OFFICE REPORTED
A 9-MONTH-OLD GIRL DIED AFTER BEING LEFT UNATTENDED IN A
HOT VEHICLE.
&&
EVENT NUMBER HGX1800123
MHLocal storm report, Jun 4, 5:12 PM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
612 PM CDT MON JUN 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND DMG 2 WSW KOPPE 30.57N 96.36W
06/03/2018 BRAZOS TX TRAINED SPOTTER
4 INCH DIAMETER TREE REPORTED BLOWN DOWN AND UPROOTED
SOUTH OF EASTERWOOD AIRPORT.
&&
EVENT NUMBER HGX1800124
MHHeat, Coastal Harris
- When
- June 4, 7:30 PM CST
- Where
- Coastal Harris forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Law Enforcement
- Coordinates
- 29.857, -95.392 (the zone’s center; the record gives no point)
A nine-month-old girl died after being left unattended inside a truck for an extended period of time. High temperatures for the day were in the lower 90s. A local observation in La Porte near the time of death reported a temperature of 89 F with a dew point temperature of 74 F that equated to a heat index value of 98 F.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, June 4, 20184 deaths · 1 event
- High Surf in Hawaii, June 4 to 6, 20182 injured · 16 events
- Hail and Damaging Winds in Texas, June 4, 20181 injured · 1 in hail · 8 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, June 4, 201852 kt wind · 10 events
- Damaging Winds in Florida, June 4, 201852 kt wind · 5 events
- Hail and Damaging Winds in Florida, June 4, 201856 kt wind · 4 events
- Coastal Flood in District of Columbia, June 4 to 5, 20183 events
- Hail in Montana, June 4, 20181 in hail · 3 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, June 4, 20183 events
- Hail in Montana, June 4, 20181.75 in hail · 3 events
- Hail in Montana, June 4, 20181 in hail · 2 events
- Volcanic Ashfall in Hawaii, June 4 to 6, 20182 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 757760.